Discussions that mention synthroid

Thyroid Disorders board


Hi everyone. I am new to being hypo and also to this board. I was just diagnosed last week but have been having symptoms for three or four years now. My thyroid is also just slightly enlarged. Anyway, I have always reacted VERY strongly to all meds. I was put on antidepressants over a year ago and the dr kept having to try me on something new because of the severe side effects I'd have and that was with always being on the lowest dosage possible. I always have to take pediatric doses and then sometimes it's too much.(I'm off those now) I was just put on 25mcg of Synthroid (what is that in mg by the way?) and I am already starting to feel some effects- all good- except I started to feel jumpy ( a problem I have had with many other meds) So this morning I broke the pill in half and took one in the morning and one in the afternoon and that seems to be better. Taking it all at once, my heart beat harder than usual and I felt very panicky and shaky. Has anyone else had this problem? I know this is a very small dosage of synthroid, but like I said, I have this problem with meds for some reason. I am supposed to start doubling it in a few days and I don't think I will be able to at this rate! By the way, my TSH was 6.7. Thanks!!
Hi,
I always react strongly to medications (and often take pediatric dosages), but chances are your jumpiness is *not* from the Synthroid, but from your own stress about taking it. Overstress can do strange things! I had myself in a dither over takign Nasonex (nasal spray to shrink swollen membranes), I had myself convinced it was what was making me jumpy. I did breathing exercises, forced myself to relax and it went away.

The jumpiness can very well be your adrenal glands "misfiring" due to overstress. When you feel like crap for a long time (and push yourself to keep going), you can stress the adrenals to the point where they are exhausted and misfire, then underfire. There are two excellent books about this by Dr. Archibald Hart. One is called "Stress & Adrenaline", the other is "The Anxiety Cure."

I hope this helps. You really should take the whole Synthroid in the morning on an empty stomach as directed.
God bless!
Quote from brandi1971:
Hi everyone. I am new to being hypo and also to this board. I was just diagnosed last week but have been having symptoms for three or four years now. My thyroid is also just slightly enlarged. Anyway, I have always reacted VERY strongly to all meds. I was put on antidepressants over a year ago and the dr kept having to try me on something new because of the severe side effects I'd have and that was with always being on the lowest dosage possible. I always have to take pediatric doses and then sometimes it's too much.(I'm off those now) I was just put on 25mcg of Synthroid (what is that in mg by the way?) and I am already starting to feel some effects- all good- except I started to feel jumpy ( a problem I have had with many other meds) So this morning I broke the pill in half and took one in the morning and one in the afternoon and that seems to be better. Taking it all at once, my heart beat harder than usual and I felt very panicky and shaky. Has anyone else had this problem? I know this is a very small dosage of synthroid, but like I said, I have this problem with meds for some reason. I am supposed to start doubling it in a few days and I don't think I will be able to at this rate! By the way, my TSH was 6.7. Thanks!!


Hi Brandi,
I'm fairly new to all of this too (almost 7 weeks) and I just wanted to let you know that you're not alone. I have a mildly enlarged, multinodular goiter and I'm having similar problems myself on Levothroid. I started out on the low 25mcg dose for one week and then went up to 50mcg. Same thing happened to me when I increased the dose. I had palps and chest discomfort that eventually resolved by around week 3. I've been suffering with the shakes/jumpiness you described and also a lot of anxiety ever since. I've been trying to hang in there until I see my Endo which is in a little over a week. If your symptoms persist or worsen you should call your doc and let him/her know what's going on. I've read on these boards that some of the meds don't agree with everyone and that sometimes you have to wait it out and give your body a chance to adjust. I don't know if this holds true in your case or mine. I hope you'll get some more input from some of the veterans here who can give you much better info than I can. Hang in there and remember that you're not alone.
Btw, the other poster is right about taking your med whole and not splitting the dose.
Good Luck,
Bluelady